Alert archive / Arizona / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 1, NWS Las Vegas, NV

April 21, 2001Mohave County, Arizona

NWS Las Vegas, NV issued this severe thunderstorm warning at Apr 21, 2001, 12:19 PM MST for Mohave County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 21, 2001, 12:19 PM MST (19:19 UTC)
Expired
Apr 21, 2001, 12:45 PM MST
In force
26 min
Issued by
NWS Las Vegas, NV
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Mohave County, AZ

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 7.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2001-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2001-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 211922
SVRLAS
AZC015-211945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1219 PM MST SAT APR 21 2001

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA

* UNTIL 1245 PM MST

* AT 1219 PM MST...THE PUBLIC REPORTED A SEVERE THUNDERSTORM 4 MILES
  WEST OF OATMAN...OR ABOUT 11 MILES SOUTHEAST OF BULLHEAD CITY...   
  MOVING NORTHEAST AT 20 MPH. ANOTHER SEVERE THUNDERSTORM WAS FORMING
  JUST SOUTH OF MOHAVE VALLEY.

* THE SEVERE THUNDERSTORM WARNING INCLUDES MOHAVE VALLEY...BULLHEAD 
CITY AND OATMAN.

REMEMBER...SOME SEVERE THUNDERSTORMS CAN AND DO PRODUCE TORNADOES 
WITH LITTLE ADVANCE NOTICE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LAS VEGAS.

LAT...LON 3507 11458 3493 11460 3480 11448 3504 11417
          3525 11431

SKRBAC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 9:10 AM MST, 3 hours 9 minutes earlier.

Area forecast discussion, Apr 21, 9:10 AM MST, 3 hours 9 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
910 AM PDT SAT APR 21 2001

SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WHICH PRODUCED RAIN AND SNOW
ACROSS MUCH OF NEVADA AND SOUTHEAST CALIFORNIA OVERNIGHT WILL BEGIN
TO EXIT THE REGION LATE TODAY. HOWEVER...MOST AREAS WILL REMAIN AT
RISK FOR PRECIPITATION TODAY...WITH THE GREATEST RISK OF HEAVIER
PRECIPITATION OVER EAST-CENTRAL NEVADA AND NORTHWEST ARIZONA. RAIN
AND SNOW WILL END TONIGHT AS THE STORM SYSTEM EXITS TO THE EAST.
HIGH PRESSURE WILL THEN BUILD OVER THE REGION ON SUNDAY BRINGING DRY
AND WARMER CONDITIONS.

DISCUSSION...UPPER LOW CONTINUES TO AFFECT THE REGION THIS MORNING.
PRECIPITATION OVER THE NORTHERN CWA IS BEGINNING TO SUBSIDE...IF NOT
END AS OF PRESS TIME...BUT SHOWERS WILL REMAIN A POSSIBILITY OFF AND
ON TODAY...WITH A GENERAL MODERATING TREND IN WEATHER CONDITIONS
DURING THE AFTERNOON HOURS.

THE HEAVIER PRECIPITATION IS OCCURRING OVER LINCOLN COUNTY IN
FAVORABLE DIFFLUENT AREA ALOFT AND OVER NORTHWEST ARIZONA WHERE THE
MAIN BAND OF SHOWERS IS LOCATED. BASED ON CURRENT OBSERVATIONS AND
LATEST MODEL DATA...THESE AREAS WILL REMAIN FAVORED THROUGH THE
EARLY EVENING HOURS FOR SIGNIFICANT PRECIPITATION. THUS...I WILL
LEAVE THE CURRENT HIGHLIGHTS FOR THESE AREAS IN PLACE IN THE ZONE
FORECAST.

THE WINTER STORM WARNING FOR NORTHERN/CENTRAL NYE AND ESMERALDA
COUNTIES REMAINS IN EFFECT THROUGH NOON...AND THIS SHOULD WORKOUT
FINE AS PRECIPITATION IS ALREADY DECREASING AND SHOULD DROP-OFF
SIGNIFICANTLY DURING THE AFTERNOON HOURS. WE WILL OPT TO CANCEL THE
WINTER STORM WARNING FOR THE SPRING MOUNTAINS/SHEEP RANGE FOR TODAY.
THE HIGHER ELEVATIONS IN THESE ZONES RECEIVED 6-12 INCHES OVERNIGHT
...BUT THE PROGGED MOISTURE...UPWARD FORCING AND FLOW PATTERN FOR
THIS REGION DOES NOT JUSTIFY A WINTER STORM WARNING. HOWEVER...I
WILL KEEP APPRECIABLE ACCUMULATIONS IN THE ZONE FORECAST.

OVER THE LOWER DESERTS...THE COLD CORE ALOFT SWINGS THROUGH DURING
THE DAY TODAY...AND THIS MAY BE ENOUGH TO STIMULATE AND SUPPORT THE
DEVELOPMENT OF ISOLATED THUNDERSTORMS IN ADDITION TO ANY SHOWERS
THAT MAY DEVELOP.

SOUTHERN PORTIONS OF THE CWA MAY SEE SOME WRAP-AROUND MOISTURE
DURING THE EVENING HOURS...AND THEN CONDITIONS WILL IMPROVE RAPIDLY.
BENIGN WEATHER CONDITIONS ARE ON TAP BEYOND TONIGHT AS RIDGING
ALOFT PREVAILS OVER THE REGION. UPDATES WILL BE OUT SHORTLY.

.LAS...WINTER STORM WARNINGS AND SNOW ADVISORIES REMAIN IN EFFECT.
PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE (RNOWSWLAS) FOR
DETAILS.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 11:36 AM MSTTornado WarningVEFMohave39 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.